Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2005, 6:18 PM MDT for Colfax County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2005, 6:18 PM MDT (00:18 UTC)
- Expired
- May 22, 2005, 7:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6042 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:45 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 22, 2:45 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT SUN MAY 22 2005 .DISCUSSION...THE UPPER RIDGE THAT HAS BROUGHT THE RECORD HEAT TO MUCH OF THE CWA IS SHOWING SIGNS OF WEAKENING ITS GRIP. THE FEW THUNDERSTORMS YESTERDAY AND A BIT MORE TODAY ALONG WITH THE PASSAGE OF A COLD FRONT SOUTH ALONG THE EASTERN PLAINS ARE THE EVIDENCE TO SUPPORT THIS. TEMPERATURES COOLED OFF ACROSS THE EAST TODAY DUE TO THIS FRONT BUT REMAIN HOT WEST OF THE FRONT. THE TREND OF DAILY DIURNAL CONVECTION AND LOWER TEMPERATURES WILL BE EVIDENT THROUGH THE WEEK. ALTHOUGH THE EAST WILL WARM UP MONDAY AS THE INFLUENCE OF THE FRONT WEAKENS...AN EXPANSION OF THUNDERSTORMS AND TEMPERATURES TRENDING TOWARDS NORMAL LOOK TO PROGRESS WITH DISTURBANCES MOVING ACROSS THE NORTHEAST TUESDAY AND WEDNESDAY AND A MODERATELY STRONG COLD FRONT PUSHING SOUTH AND WEST THURSDAY INTO FRIDAY. UP UNTIL THURSDAY/S FRONTAL PASSAGE THE MAJORITY OF THE THUNDERSTORMS WILL DEVELOP OVER THE NORTHERN AND CENTRAL MOUNTAINS WORKING THEIR WAY EAST LATE IN THE DAY AND EARLY EVENING. ISOLATED STORMS ARE ALSO POSSIBLE EACH DAY OVER THE GILA AS SOME LIMITED MOISTURES SEEPS ITS WAY NORTH. MOISTURE WILL WORK ITS WAY WEST FRIDAY INTO NEXT WEEKEND GIVING THE RIO GRANDE VALLEY AND AREAS ALONG THE CONTINENTAL DIVIDE A SLIGHTLY BETTER CHANCE OF LATE DAY AND/OR EARLY EVENING THUNDERSTORMS. LOOKS LIKE WE ARE HEADING BACK TOWARDS NORMAL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 93 51 92 / 0 0 0 0 GALLUP.......................... 42 89 43 89 / 0 0 0 0 GRANTS.......................... 44 91 45 89 / 0 0 0 0 GLENWOOD........................ 44 97 49 96 / 0 0 0 0 CHAMA........................... 42 83 39 80 / 0 0 0 0 LOS ALAMOS...................... 48 85 47 87 / 0 0 0 0 RED RIVER....................... 35 79 36 75 / 20 20 20 10 TAOS............................ 39 85 40 86 / 0 0 0 0 SANTA FE........................ 50 89 50 87 / 0 0 0 0 SANTA FE AIRPORT................ 53 91 52 91 / 0 0 0 0 ESPANOLA........................ 52 93 51 93 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 64 94 63 93 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 97 57 94 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 60 92 59 91 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 95 61 93 / 0 0 0 0 SOCORRO......................... 61 99 62 97 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 56 86 54 86 / 10 10 10 0 MORIARTY/ESTANCIA............... 45 88 51 89 / 20 20 20 0 CARRIZOZO....................... 59 93 60 92 / 0 0 0 0 RUIDOSO......................... 52 88 55 84 / 20 10 20 10 RATON........................... 49 86 48 86 / 20 20 20 20 LAS VEGAS....................... 47 85 50 85 / 20 20 20 10 ROY............................. 55 86 52 88 / 20 20 20 20 CLAYTON......................... 58 87 54 88 / 10 20 30 20 SANTA ROSA...................... 58 92 57 94 / 20 20 20 10 TUCUMCARI....................... 62 94 62 96 / 10 20 30 10 FORT SUMNER..................... 58 97 60 97 / 20 20 20 10 CLOVIS.......................... 62 95 61 96 / 10 10 30 10 PORTALES........................ 62 98 62 97 / 10 10 30 10 ROSWELL......................... 62 99 65 100 / 20 10 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT UNTIL 11 AM MDT TUESDAY FOR SAN JUAN COUNTY. && 49
Hazardous weather outlook, May 22, 6:00 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 22 2005 NMZ001>021-026-231200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... DUE TO CONTINUED WARM TEMPERATURES...STRONG FLOWS AND HIGH WATER LEVELS FROM SNOWMELT RUNOFF ARE EXPECTED IN ARROYOS...STREAMS...RIVER HEADWATERS...AND LOW WATER CROSSINGS. AREAS OF CONCERN ARE THE ANIMAS...LA PLATA...AND SAN JUAN RIVERS IN SAN JUAN COUNTY WHERE A FLOOD WATCH HAS BEEN ISSUED THROUGH TUESDAY MORNING. OTHER AREAS OF CONCERN ARE THE RIVERS AND STREAMS IN TAOS...RIO ARRIBA... NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN MORA COUNTIES. PERSONS VENTURING INTO THE HIGH COUNTRY TODAY SHOULD BE AWARE OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS ALONG WATERWAYS SHOULD MONITOR WATER LEVELS TODAY. .DAYS TWO THROUGH SEVEN... ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE FORECAST INTO EARLY NEXT WEEK...HIGH FLOWS WILL CONTINUE ALONG RIVERS SUCH AS THE LA PLATA... ANIMAS...SAN JUAN...AND THE RIO CHAMA AS WELL AS RIVERS AND STREAMS IN TAOS...RIO ARRIBA...NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN MORA COUNTIES. PERSONS VENTURING INTO THE HIGH COUNTRY EARLY NEXT WEEK SHOULD BE AWARE OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS ALONG WATERWAYS SHOULD MONITOR WATER LEVELS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO HELP MONITOR STREAMS IN THE AFFECTED AREAS LISTED. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| May 23, 5:33 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.